Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 12, NWS Brownsville, TX

April 5, 20066 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 5, 2006, 8:00 AM CDT for 6 counties in Texas. It took effect at Apr 5, 2006, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 8:00 AM CDT (13:00 UTC)
In effect from
Apr 5, 2006, 12:00 PM CDT
Expired
Apr 5, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 051300
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 AM CDT WED APR 5 2006

...A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH SUNSET FOR MOST
OF DEEP SOUTH TEXAS...

.CONDITIONS ARE EXPECTED TO BECOME WINDY BY NOON TODAY ACROSS MUCH
OF DEEP SOUTH TEXAS. SOUTH TO SOUTHEAST WINDS ARE EXPECTED BETWEEN
25 TO 30 MPH WITH GUSTS ABOVE 35 MPH FROM THE COAST TO THE INLAND
COUNTIES OF STARR...HIDALGO...BROOKS AND KENEDY COUNTIES. CAMERON
AND WILLACY COUNTIES ARE ALSO INCLUDED IN THE ADVISORY AREA. THE
WINDS ARE EXPECTED TO INCREASE IN RESPONSE TO A LOW PRESSURE SYSTEM
THAT IS DEVELOPING OVER THE SOUTHERN PLAINS STATES. BREEZY TO
WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH THURSDAY AFTERNOON.

TXZ250>257-052100-
/O.NEW.KBRO.WI.Y.0012.060405T1700Z-060406T0000Z/
BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY...
ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...
RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD...
PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
800 AM CDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STARR...BROOKS...HIDALGO...KENEDY...WILLACY AND
CAMERON COUNTIES IN DEEP SOUTH TEXAS.

SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH ARE EXPECTED TODAY ACROSS
MOST OF DEEP SOUTH TEXAS. CITIZENS OF ACROSS THE RIO GRANDE VALLEY
SHOULD SECURE OUTDOOR HOUSEHOLD OBJECT THAT MIGHT BECOME AIRBORNE
DURING PERIODS OF STRONG AND GUSTY WINDS. DRIVERS OF LIGHT WEIGHT
OR HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION ON THE ROADS AND
HIGHWAYS WHERE THE TRAFFIC FLOWS IN EAST AND WEST.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:30 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 5, 2:30 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 AM CDT WED APR 5 2006

.DISCUSSION...WITH THE PAUCITY OF MOISTURE EXPECTED TO CONTINUE THIS
FORECAST...I.E. NO RAIN...WILL HAVE TO LOOK ELSEWHERE FOR DISCUSSION
TOPICS. THE SYNOPTIC SITUATION AT THE MOMENT FEATURES MAGNIFICENT H5
RIDGING NORTH TO SOUTH OVER THE HIGH PLAINS. THE BASE IS OVER
NORTHEAST MEXICO JUST SOUTH OF THE BRO CWA. WEAK GRADIENT HIGH
PRESSURE COVERS THE GULF OF MEXICO...RESULTING IN LIGHT TO MODERATE
SOUTHEAST WINDS THIS MORNING. A WEAK FRONT WAS ANALYZED WEST TO EAST
AT 03Z ACROSS SOUTH CENTRAL TEXAS...BUT DEW POINTS APPEAR TO BE
ABOUT ALL THAT IS LEFT TO DEFINE IT. MID LEVEL TROUGHS WITH EMBEDDED
LOWS ANCHOR EITHER SIDE OF THE RIDGE...OVER THE NORTHEAST UNITED
STATES AND OVER NORTHERN CALIFORNIA...BUT THE UPPER WINDS STILL DIG
INTO THE TROUGHS...AND THIS NEAR OMEGA PATTERN WILL CONTINUE TO EDGE
EAST.

WITH THE STRONG H5 TROUGH CARVING INTO THE RIDGE FROM THE PACIFIC
NORTHWEST...LOW PRESSURE WILL DEVELOP IN THE LEE OF THE ROCKIES NEAR
EASTERN COLORADO AND WESTERN NEBRASKA LATER TODAY. THIS WILL IN TURN
HELP INCREASE WINDS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON...THOUGH
MORE SO OVER THE ADJACENT COASTAL WATERS. WOULD EXPECT TO SEE
BREEZY...IF NOT WINDY...CONDITIONS THIS AFTERNOON...MOSTLY NEAR THE
COAST. HIGH TEMPERATURES HAVE BEEN RUNNING A BIT WARMER THAN
GUIDANCE NUMBERS THE LAST COUPLE OF DAYS...SO WILL GO A TAD WARMER
THAN GUIDANCE THIS AFTERNOON. PRESSURE FALLS WILL SPREAD ACROSS THE
PLAINS TONIGHT...KEEPING WINDS BREEZY. A RESPITE MAY BE IN STORE FOR
WESTERN SECTIONS ON THURSDAY...AS THE APPROACH OF A COLD FRONT TO
THE IMMEDIATE NORTHWEST OF ZAPATA COUNTY MAY ALLOW WINDS OUT THERE
TO RELAX.

THIS THURSDAY FRONT MAY ACTUALLY PUSH INTO DEEP SOUTH TEXAS THURSDAY
NIGHT. AS THE H5 TROUGH PULLS EAST INTO THE MISSISSIPPI VALLEY...
HIGH PRESSURE DESCENDS FROM CANADA AND PROVIDES A LITTLE EXTRA KICK
LATE FRIDAY AND FRIDAY NIGHT. HIGH TEMPERATURES WILL RISE SEVERAL
DEGREES FRIDAY WITH THE WARM WIND FROM THE WEST. THE END RESULT WILL
BE CLEAR SKIES AND A NORTHEAST WIND ON SATURDAY LASTING THROUGH LATE
SUNDAY. TEMPERATURES SHOULD MODERATE SATURDAY AND SUNDAY WITH THE
COOLER AIR HOWEVER.

ALTHOUGH DEEP SOUTH TEXAS WILL REMAIN UNDER H5 RIDGING NEXT
MONDAY...IT WILL BE UNDER THE BACKSIDE...MEANING MID LEVEL
CLOUDINESS WILL INVADE FROM THE SOUTHWEST. RETURN FLOW WILL ALSO
INCREASE AS ANOTHER STORM SYSTEM DEVELOPS IN THE LEE OF THE ROCKIES
UNDER THE IMPETUS OF THE NEXT H5 TROUGH CARVING INTO THE PLAINS
RIDGE FROM THE PACIFIC NORTHWEST. STILL NO MAJOR SYSTEM SEEN FOR
DEEP SOUTH TEXAS TOWARD THE END OF THE FORECAST PERIOD.
&&

.MARINE...AT 1AM BUOY020 REPORTED SOUTHEAST WINDS AT 14KTS AND SEAS
3 FEET. WINDS HAVE ALREADY STARTED TO INCREASE AS LOW PRESSURE IN
COLORADO SLOWLY BEGINS TO DEEPEN. WINDS WILL BE NEAR SCA STATUS
STARTING AROUND 6PM THIS EVENING...SO WILL LIKELY NEED SCA STATING
9AM FOR THE LAGUNA AND NEARSHORE WATERS...AND THIS AFTERNOON FOR THE
OFFSHORE. WINDS WILL REMAIN GUSTY THROUGH FRIDAY...WITH RESULTING
SEAS REACHING 8 TO 9 FEET OFFSHORE OVERNIGHT THURSDAY NIGHT. A WEAK
FRONTAL BOUNDARY ON FRIDAY TURNS WINDS TO THE NORTHEAST THROUGH
SATURDAY. NO CHANCES FOR RAINFALL THROUGH 7 DAYS.
&&

.AVIATION...LOW CLOUD DECK HAS SWEPT INTO THE LOWER RIO GRANDE
VALLEY AND IS ENCROACHING ON MFE ATTM. CLOUD DECK IS NOT EXPECTED TO
LOWER FURTHER DUE TO HIGHER SOUTHEAST SFC WINDS. THIS WILL ALSO
PRECLUDE FOG FORMATION. VFR CONDITIONS WILL RETURN AFTER SUNRISE.
WINDS WILL INCREASE AFTER SUNRISE REACHING 20 TO 25KTS SUSTAINED BY
MID MORNING AND LAST THROUGH THE DAY.
&&

.FIRE WEATHER...WILDFIRE DANGER REMAINS A MAJOR CONCERN ACROSS DEEP
SOUTH TEXAS. THE PERSISTENT EXCEPTIONAL DROUGHT CONDITIONS HAVE
PRODUCED A HIGH FIRE RISK. BURN BANS ARE IN EFFECT FOR WILLACY...
HIDALGO...STARR...JIM HOGG...BROOKS AND ZAPATA COUNTIES. GRASSES AND
VEGETATION WITHIN THE RIO GRANDE VALLEY REMAIN EXTREMELY DRY WITH
LOW FUEL MOISTURE VALUES. A FIRE WEATHER WATCH IS IN EFFECT TODAY
FOR BROOKS...KENEDY...STARR...HIDALGO...INLAND WILLACY AND INLAND
CAMERON COUNTIES. WINDS COMBINED WITH LOW HUMIDITY AND DRY FUELS
WILL LIKELY REQUIRE A RED FLAG WARNING TODAY. THE DAY SHIFT WILL BE
ABLE TO EVALUATE THE MORNING SOUNDING AND MAKE THE FINAL CALL ON A
RED FLAG WARNING.
&&

.PREV DISCUSSION...ISSUED AT 800 PM CDT TUE APR 4 2006...PGF
BEGINNING TO TIGHTEN THIS EVENING WILL MAINTAIN STRONG ENOUGH WINDS
TO INHIBIT FG FORMATION OVERNIGHT. WINDS WILL BE BREEZY TO WINDY WED
AND THU AS SFC LOW MOVES ACROSS THE CENTRAL PLAINS MAINTAINING TIGHT
GRADIENT. THE STORM SYSTEM MOVES EAST BY THE END OF THE WEEK
ALLOWING PGF TO RELAX AND WINDS TO DECREASE. NO PRECIP EXPECTED
THROUGH THE PERIOD AS UPPER LEVEL RIDGING BUILDS BACK INTO THE
REGION WITH CONTINUED ABOVE NORMAL TEMPS AND DRY FCST PREVAILING.
CURRENT FCST ON TRACK WITH NO UPDATE NEEDED THIS EVENING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            85 73 87 72 90 66 / 00 00 00 00 00 00
BROWNSVILLE        87 73 88 73 92 67 / 00 00 00 00 00 00
FALFURRIAS         91 70 93 69 93 64 / 00 00 00 00 00 00
HARLINGEN          91 73 92 71 93 65 / 00 00 00 00 00 00
HEBBRONVILLE       91 70 91 69 92 62 / 00 00 00 00 00 00
MCALLEN            92 73 94 72 93 66 / 00 00 00 00 00 00
PORT ISABEL        85 72 86 72 86 68 / 00 00 00 00 00 00
RIO GRANDE CITY    97 69 96 68 96 64 / 00 00 00 00 00 00
SOUTH PADRE ISLAND 81 72 82 72 85 68 / 00 00 00 00 00 00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TXZ250>255
FROM 10AM THROUGH 7PM TODAY.
SMALL CRAFT ADVISORY GMZ130-132-135-150-155 BEGINNING 9AM TODAY.
&&

54/64

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 5, 7:50 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
750 AM CDT WED APR 5 2006

TXZ248>257-061200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
730 AM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR TODAY. RED FLAG WARNING IS IN
EFFECT FOR TODAY.  SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR TODAY
AND TONIGHT FOR BOTH THE LAGUNA AND THE OPEN WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO STRONG WINDS AND LOW
HUMIDITIES FOR THURSDAY.  A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE LOWER TEXAS COASTAL WATERS FOR THURSDAY AS WINDS AND
SEAS WILL CONTINUE TO BE STRONG ALONG THE LOWER TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

65

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:46 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy18 hr
Apr 5, 7:46 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy11 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.